Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 16, 2019, 4:30 PM CDT for Vermilion County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2019, 4:30 PM CDT (21:30 UTC)
- Expired
- May 16, 2019, 4:45 PM CDT
- In force
- 15 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 113 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS53 KILX 162130
SVRILX
ILC183-162145-
/O.NEW.KILX.SV.W.0009.190516T2130Z-190516T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
430 PM CDT Thu May 16 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Vermilion County in east central Illinois...
* Until 445 PM CDT.
* At 429 PM CDT, a severe thunderstorm was located near Ridge Farm,
or 17 miles south of Danville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ridge Farm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3988 8757 3987 8757 3987 8761 3990 8764
3997 8761 4000 8753 3988 8754
TIME...MOT...LOC 2129Z 329DEG 25KT 3989 8755
HAIL...1.00IN
WIND...60MPH
$$
SB1 follow-up statement
955
WWUS53 KILX 162139
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
439 PM CDT Thu May 16 2019
ILC183-162148-
/O.EXP.KILX.SV.W.0009.000000T0000Z-190516T2145Z/
Vermilion-
439 PM CDT Thu May 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERMILION COUNTY
WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
east central Illinois. A Severe Thunderstorm Watch also remains in
effect until 800 PM CDT for east central Illinois.
LAT...LON 3988 8757 3987 8757 3987 8761 3990 8764
3997 8761 4000 8753 3988 8754
TIME...MOT...LOC 2138Z 329DEG 25KT 3984 8751
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:25 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 16, 3:25 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 325 PM CDT Thu May 16 2019 .SHORT TERM...(This evening through Friday) ISSUED AT 325 PM CDT Thu May 16 2019 Persistent convective complex that developed over the Dakotas last night continues to track southeastward...with the back edge of the system currently impacting the NE KILX CWA around Danville. The storms are following the strongest instability axis, which will take the main complex into Indiana over the next couple of hours. Am concerned about additional development on the back edge of the departing system, as it is being fed by a highly unstable airmass characterized by SBCAPEs of over 4000J/kg. As a result, think scattered thunderstorms will persist along/northeast of a Bloomington to Robinson line through early evening. After that, attention will turn to convective development along an approaching cold front currently extending from central Wisconsin into northern Iowa. Scattered thunderstorms will develop along this boundary by mid-evening, with storms tracking across the northern CWA through the night. Have therefore included slight chance PoPs as far south as a Canton to Lincoln...to Paris line...with high chance or likely PoPs along/north of a Galesburg to Minonk line. Scattered showers and thunderstorms will persist near the frontal boundary into Friday, before it begins to lift back northward later in the day. High temperatures will range from the middle 70s far north around Lacon...to the middle to upper 80s further south across the remainder of the area. && .LONG TERM...(Friday night through Thursday) ISSUED AT 325 PM CDT Thu May 16 2019 Vigorous short-wave trough currently over northern California will cross the Rockies and approach Illinois from the west Saturday night into Sunday. Primary surface low will develop in the lee of the Rockies over eastern Colorado on Saturday then will track northeastward into Wisconsin by Sunday evening. As the low approaches, a wave of convection will develop across the Plains Saturday afternoon...then will push into central Illinois late Saturday night into Sunday morning. Will carry high chance to likely PoPs during that time frame accordingly. Big question then becomes...will the atmosphere have enough time to adequately destabilize after the morning precip in order to support another round of convection Sunday afternoon as a cold front pushes into Illinois. 12z May 16 GFS shows a narrow instability axis characterized by SBCAPEs of around 2000J/kg developing along/east of I-57 by Sunday afternoon, but generates little or no late day convection in Illinois. Think this may be too optimistic, especially given 0-6km bulk shear values increasing to 40-50kt. With front not passing into Indiana until evening, think at least scattered strong to potentially severe storms will fire during the afternoon...especially across the E/SE. Stay tuned to later forecasts as details become fine-tuned. Once the front passes, cooler/drier weather will be on tap for Monday before yet another system brings unsettled weather late Monday night into Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 105 PM CDT Thu May 16 2019 Will continue to monitor a cluster of strong/severe thunderstorms currently just north of KPNT: however, this complex appears that it will miss the central Illinois terminals to the northeast this afternoon. Aside from a stray thunderstorm, most locations will remain dry until tonight when attention turns to a boundary sinking southward through northern Illinois. Have included VCTS at both KPIA and KBMI after 03z/05z, but have not mentioned thunder at any of the other sites. The front will begin lifting back northward Friday morning, so thunder chances should stay mostly north of the area. Winds will initially be S/SW with gusts of 20-25kt this afternoon, then will become SW and decrease to around 10kt tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, May 16, 3:14 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Thu May 16 2019 ILZ027>031-037-038-171100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms the rest of the afternoon. Damaging winds and large hail are possible. Additional storms may develop again after midnight, though the severe weather threat will be lower. Moderate flooding will continue on the Illinois River around Peoria and upstream for the next several days. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will be possible on Friday, though the severe weather risk should be further north in Illinois. A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, generally south of I-74, through around 5 pm. ILZ036-040-041-047-049-050-171100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will occur this afternoon, which may have strong winds with them. Moderate to major flooding will continue on the Illinois River for the next several days. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through 6 pm. ILZ042>046-048-051>057-061-171100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for much of central Illinois and east central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms the remainder of the afternoon into early evening. Damaging winds and hail are the main concerns. A tornado or two cannot be ruled out, with the best chances of this near Danville and Paris. Additional thunderstorms are possible after midnight near the I-74 corridor, though these are not expected to be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. ILZ062-063-066>068-071>073-171100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... A few strong to severe thunderstorms will be possible this afternoon and early evening. Damaging winds and large hail are the main concerns. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday night into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. Geelhart
In the hours before
Local storm report, May 16, 3:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
358 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL OAKWOOD 40.11N 87.78W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
MULITPLE REPORTS OF HAIL ALONG I-74
&&
GOETSCHLocal storm report, May 16, 3:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL DANVILLE 40.14N 87.62W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
WEST OF DANVILLE. FROM COUNTY EM.
&&
GOETSCHLocal storm report, May 16, 4:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL DANVILLE 40.14N 87.62W
05/16/2019 M1.00 INCH VERMILION IL TRAINED SPOTTER
&&
EJLLocal storm report, May 16, 4:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WESTVILLE 40.04N 87.64W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
0406 PM HAIL GEORGETOWN 39.98N 87.64W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
GOLFBALL SIZED HAIL REPORTED ON US HIGHWAY 150 BETWEEN
GEORGETOWN AND WESTVILLE
&&
EJLLocal storm report, May 16, 4:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
420 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 1 NW DANVILLE 40.15N 87.63W
05/16/2019 M1.12 INCH VERMILION IL EMERGENCY MNGR
RAINFALL THE PAST 45 MINUTES
&&
EJLLocal storm report, May 16, 4:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 N DANVILLE 40.17N 87.62W
05/16/2019 M1.50 INCH VERMILION IL PUBLIC
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:55 AM CDT | Dense Fog Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 3 more | 5 hr |
| May 16, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 60 min |
| May 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 60 min |
| May 16, 3:34 PM CDT | Tornado Warning | ILX | Vermilion | 26 min |
| May 16, 3:55 PM CDT | Tornado Warning | ILX | Vermilion | 35 min |
| May 16, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 52 min |
| May 16, 4:20 PM CDT | Areal Flood Advisory | ILX | Vermilion | 115 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.